Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

June 15, 2014Henry County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 15, 2014, 8:21 PM EDT for Henry County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2014, 8:21 PM EDT (00:21 UTC)
Expired
Jun 15, 2014, 8:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA

County Henry County, GA

The radar

The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1392 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS82 KFFC 160021
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EDT SUN JUN 15 2014

GAZ056-057-160045-
821 PM EDT SUN JUN 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SPALDING
AND HENRY COUNTIES UNTIL 845 PM EDT...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUELLA THE THUNDERSTORM WAS NEARLY
STATIONARY.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS SPALDING AND HENRY COUNTIES...INCLUDING
AREAS AROUND WALKER MILL...TOWALAGA...LUELLA...LOCUST GROVE...SUNNY
SIDE...EAGLES LANDING...ATLANTA MOTOR SPEEDWAY...FLIPPEN...
BLACKSVILLE...MCDONOUGH AND HAMPTON. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3344 8432 3343 8430 3348 8429 3350 8428
      3355 8416 3332 8406 3324 8425 3336 8436
      3343 8436
TIME...MOT...LOC 0021Z 152DEG 2KT 3336 8421

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 7:57 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 15, 7:57 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT SUN JUN 15 2014

.PREV DISCUSSION... /ISSUED 306 PM EDT SUN JUN 15 2014/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE BUILDING ALOFT THROUGH THE SHORT TERM AND SUBSIDENCE
ALOFT SHOULD HELP LIMIT CONVECTION. HAVE BASED POPS FOR THIS
AFTERNOON AND EVENING ON RADAR WITH LOW CHANCE POPS ACROSS THE EAST
AND SLIGHT CHANCE WEST. ACTIVITY SHOULD END EARLY THIS EVENING AND
EXPECT DRY CONDITIONS OVERNIGHT. DIURNAL POPS AGAIN MONDAY WITH ONLY
SLIGHT CHANCE ACROSS THE FORECAST AREA.  NO REAL FEATURES TO FOCUS
ON SO ANY PLACE IN NORTH AND CENTRAL GA COULD GET A SHOWER OR
THUNDERSTORM MONDAY. WITH RISING HEIGHTS NEXT COUPLE OF DAYS...HAVE
FAVORED THE WARM SIDE OF GUIDANCE TEMPERATURES.

41

LONG TERM /TUESDAY THROUGH SUNDAY/...
ONLY TWEAKS TO THE LONG TERM BASED ON THE LATEST GUIDANCE.

BDL

PREVIOUS DISCUSSION...
WEAK UPPER RIDGING DOMINATES THE SOUTHEAST THROUGH THE EXTENDED WITH
MAINLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. THE SOUTHERN END
OF A WEAK FRONT PASSES THROUGH ON WEDNESDAY WITH SURFACE WEAKNESS
LINGERING THROUGH THE END OF THE WEEK. SO BEGINNING WEDNESDAY
AFTERNOON WE SHOULD SEE A BIT OF AN INCREASE IN
CONVECTION...ESPECIALLY IN NORTHERN ZONES CLOSER TO THE BETTER
ALBEIT WEAK SYNOPTIC LIFT. SHOULD SEE A SLIGHT INCREASE IN TEMPS
THROUGH THE EXTENDED AS WELL WITH HIGHS JUST A FEW DEGREES ABOVE
SEASONAL NORMALS.

TDP

&&

.AVIATION...
00Z UPDATE...
MORE COVERAGE OF STORMS THAN MODELS HAD PREDICTED WITH TSRA TO
CONTINUE AT ATL THROUGH 01Z BEFORE ABATING. LOOKING FOR POSSIBLE MVFR
CONDITIONS EARLY MONDAY MORNING GIVEN RAINFALL RECEIVED THIS
EVENING. OTHERWISE...MONDAY AFTERNOON LOOKS SIMILAR TO TODAY AND
WILL BUMP RAIN CHANCES UP TO SCT WHICH WILL REQUIRE INCLUSION OF
PROB IN THIS TAF SET.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON WINDS.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  91  69  93 /  30  20  20  30
ATLANTA         70  90  71  91 /  20  20  20  20
BLAIRSVILLE     62  85  63  85 /  30  20  20  30
CARTERSVILLE    66  90  67  90 /  20  20  20  20
COLUMBUS        71  92  72  93 /  20  20  20  20
GAINESVILLE     69  89  70  90 /  20  20  20  20
MACON           68  93  69  93 /  30  20  20  30
ROME            66  90  67  91 /  20  20  20  20
PEACHTREE CITY  66  91  66  91 /  20  20  20  20
VIDALIA         72  92  70  92 /  30  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....01
AVIATION...DEESE
Hazardous weather outlook, Jun 15, 5:09 AM EDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 AM EDT SUN JUN 15 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-160915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
509 AM EDT SUN JUN 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE
EXPECTED MAINLY ACROSS CENTRAL GEORGIA. SOME STORMS MAY BE STRONG
PRODUCING GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 15, 6:17 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SUN JUN 15 2014

GAZ021-152245-
617 PM EDT SUN JUN 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN SOUTHEAST CHEROKEE
COUNTY UNTIL 645 PM EDT...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THUNDERSTORMS WITH HEAVY RAIN FROM AROUND HICKORY FLAT TO
WOODSTOCK...MOVING EAST AT 5 MPH.

RAINFALL TOTALS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS
SOUTHEAST CHEROKEE COUNTY...INCLUDING AREAS AROUND WOODSTOCK...
LEBANON...HOLLY SPRINGS...BUFFINGTON...HICKORY FLAT AND UNION HILL.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS AS WELL AS RISING WATER
ON SMALL CREEKS AND STREAMS IS ALSO LIKELY.

&&

LAT...LON 3421 8431 3417 8436 3413 8436 3411 8442
      3408 8442 3407 8447 3408 8447 3409 8457
      3417 8454 3426 8447
TIME...MOT...LOC 2217Z 263DEG 2KT 3418 8440 3413 8443
          3410 8450
Special weather statement, Jun 15, 7:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT SUN JUN 15 2014

GAZ033-043-044-160000-
728 PM EDT SUN JUN 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN DOUGLAS AND
FULTON COUNTIES UNTIL 800 PM EDT...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM SANDTOWN TO UNION CITY AND FAIRBURN...MOVING
NORTHWEST AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DOUGLAS
AND FULTON COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE SANDTOWN...CASCADE HEIGHTS...UNION CITY...
FAIRBURN...CAMPBELLTON...PALMETTO...SWEETWATER CREEK STATE PARK...
CHATTAHOOCHEE HILLS...DOUGLASVILLE...CHAPEL HILL AND LITHIA SPRINGS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS AS WELL AS RISING WATER
ON SMALL CREEKS AND STREAMS IS ALSO LIKELY.

&&

LAT...LON 3374 8480 3379 8476 3379 8473 3380 8473
      3380 8463 3375 8458 3377 8453 3373 8445
      3360 8447 3354 8450 3352 8459 3350 8461
      3352 8481
TIME...MOT...LOC 2327Z 118DEG 7KT 3373 8456 3365 8461
          3351 8459
Special weather statement, Jun 15, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
821 PM EDT SUN JUN 15 2014

GAZ056-057-160045-
821 PM EDT SUN JUN 15 2014

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SPALDING
AND HENRY COUNTIES UNTIL 845 PM EDT...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUELLA THE THUNDERSTORM WAS NEARLY
STATIONARY.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS SPALDING AND HENRY COUNTIES...INCLUDING
AREAS AROUND WALKER MILL...TOWALAGA...LUELLA...LOCUST GROVE...SUNNY
SIDE...EAGLES LANDING...ATLANTA MOTOR SPEEDWAY...FLIPPEN...
BLACKSVILLE...MCDONOUGH AND HAMPTON. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3344 8432 3343 8430 3348 8429 3350 8428
      3355 8416 3332 8406 3324 8425 3336 8436
      3343 8436
TIME...MOT...LOC 0021Z 152DEG 2KT 3336 8421

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:20 PM EDTSpecial Weather StatementFFCWhite25 min
Jun 16, 1:30 PM EDTSpecial Weather StatementFFCTowns30 min
Jun 16, 1:43 PM EDTSpecial Weather StatementFFCLumpkin62 min
Jun 16, 2:16 PM EDTFlash Flood WarningFFCFannin6 hr
Jun 16, 2:37 PM EDTSpecial Weather StatementFFCUnion38 min
Jun 16, 3:32 PM EDTSpecial Weather StatementFFCLaurens43 min
Jun 16, 4:58 PM EDTSpecial Weather StatementFFCPutnam47 min
Jun 16, 5:10 PM EDTSpecial Weather StatementFFCHouston50 min
Jun 16, 5:21 PM EDTSpecial Weather StatementFFCDooly39 min
Jun 16, 5:38 PM EDTSpecial Weather StatementFFCBibb52 min
Jun 16, 6:39 PM EDTSpecial Weather StatementFFCLumpkin36 min
Jun 16, 7:17 PM EDTSpecial Weather StatementFFCBanks28 min
Jun 16, 7:42 PM EDTSpecial Weather StatementFFCBanks63 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.